MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2-LUMEN: 5FR X 50CM W/ 80CM NITI; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2-LUMEN: 5FR X 50CM W/ 80CM NITI; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "rn noticed blood refluxing into white (proximal) lumen when aspirating and flushing pink (distal) lumen.Called infusion therapy for review.We found the same when aspirating and flushing suspected septum rupture so initiated picc removal." the patient's current condition is reported as "deceased".The device was not contributory to the patient's cause of death.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen catheter for evaluation.Signs of use in the form of biological material were observed on and within the catheter.Visual and microscopic inspection of the catheter revealed a hole in the portion of the proximal extension line molded within the juncture hub.The catheter body total length from juncture hub to the end of the distal tip measured at 19 15/16", which is within the specifications of 19 1/2"-20" per catheter product drawing.The outer diameter of the proximal extension line measured 0.094", which is within the specification limits of 0.093"-0.097" per proximal extension line extrusion drawing.The inner diameter of the proximal extension line measured 0.059", which is within the specification limits of 0.055"- 0.059" per proximal extension line extrusion drawing.The outer diameter of the distal extension line measured 0.094", which is within the specification limits of 0.093"-0.097" per distal extension line extrusion drawing.The inner diameter of the distal extension line measured 0.059", which is within the specification limits of 0.055"- 0.059" per distal extension line extrusion drawing.Each lumen was flushed using a lab inventory syringe filled with water.When the proximal lumen was flushed, water was observed entering the distal extension line and vice versa.Therefore, the customer report was replicated.The customer report of catheter lumen crossover was confirmed through complaint investigation of the returned sample.Visual and microscopic inspection of the catheter revealed a hole in the portion of the proximal extension line molded within the juncture hub.During functional testing, inter lumen crossover was observed between the proximal and distal lumens.The catheter met all relevant dimensional requirements.Based on the customer report and sample received, the probable root cause for this event is manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI PICC 2-LUMEN: 5FR X 50CM W/ 80CM NITI
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23245122
Report Number9680794-2025-00824
Device Sequence Number10195534
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)240708(17)260228(10)33F24F0290(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24F0290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age67 YR
Patient SexFemale
Patient Weight50 KG